MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX CORONARY DILATATION CATHETER
Catalog Number 1012455-20
Medical Device Problem Codes Failure to Fold (1255); Off-Label Use (1494); Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: medical device problem code 2017/excessive force; 1494/incorrect anatomy.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a stenosed anastomosis lesion in the left radial artery fistula.The 5.0x20mm nc trek balloon dilatation catheter (bdc) was inflated to nominal and then deflated but the physician did not wait long enough before removing so the balloon was not totally deflated before pulling through the sheath.The physician pulled on the balloon to try to get in through the sheath and snapped the catheter outside the sheath due to force that was applied.The sheath was then pulled out to retrieve the balloon.It was noted that the balloon had bunched up at the distal end preventing it from moving through the sheath.The case was finished when the difficulty in removal occurred.Nothing remains in the patient.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
H6: correction: medical device problem code 2889 was removed and 1255 was added.A visual inspection was performed on the returned device.The reported separation was confirmed.The reported difficulty removing the device could not be replicated in a testing environment due to the condition of the returned device.The reportable balloon bunching could not be confirmed since the that portion of the device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use (ifu) states: withdraw the deflated dilatation catheter and guide wire from the guiding catheter through the hemostatic valve.Additionally, the warning section states: if resistance is felt, determine the cause before proceeding.Continuing to advance or retract the catheter while under resistance may result in damage to the vessels and / or damage / separation of the catheter.In this case, it is likely that the balloon being removed not fully deflated resulted in the reported bunching of the balloon, difficulty removing the device and subsequently as force was applied the device ultimately separated.Additionally, it was reported that the procedure was to treat a stenosed anastomosis lesion in the left radial artery fistula.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instructions for use (ifu) states: the nc trek rx coronary dilatation catheter is indicated for: a) balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis, for the purpose of improving myocardial perfusion b) balloon dilatation of a coronary artery occlusion, for the purpose of restoring coronary flow in patients with st-segment elevation myocardial infarction c) balloon dilatation of a stent after implantation (balloon models 2.00 mm ¿ 5.00 mm only).In this case, it is unknown if the ifu violation contributed to the reported complaint because abbott has not evaluated this use.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.The investigation determined the reported balloon bunching, difficulty removing the device and separation appear to be related to user error since the physician did not wait long enough for the balloon to deflate before attempting to remove it.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
NC TREK RX CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18508758
Report Number2024168-2024-00766
Device Sequence Number7875713
Product Code LOX
UDI-Device Identifier08717648152160
UDI-Public(01)08717648152160(17)250430(10)20526G1
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue Number1012455-20
Device Lot Number20526G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/22/2023
Supplement Date Received by Manufacturer04/01/2024
Initial Report FDA Received Date01/12/2024
Supplement Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale